Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 78, NWS Houston/Galveston, TX

October 23, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Oct 23, 2021, 11:45 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2021, 11:45 PM CDT (04:45 UTC)
Expired
Oct 24, 2021, 10:00 AM CDT
In force
10 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

578 
WHUS74 KHGX 240445
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1145 PM CDT Sat Oct 23 2021

GMZ335-241200-
/O.NEW.KHGX.SC.Y.0078.211024T0445Z-211025T1200Z/
Galveston Bay-
1145 PM CDT Sat Oct 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...Slightly choppy to choppy.

* WHERE...Galveston Bay.

* WHEN...Until 7 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
918 
WHUS74 KHGX 240505
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1205 AM CDT Sun Oct 24 2021

GMZ335-241200-
/O.EXT.KHGX.SC.Y.0078.000000T0000Z-211024T1200Z/
Galveston Bay-
1205 AM CDT Sun Oct 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Slightly choppy to choppy.

* WHERE...Galveston Bay.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
700 
WHUS74 KHGX 241050
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
550 AM CDT Sun Oct 24 2021

GMZ335-241500-
/O.EXT.KHGX.SC.Y.0078.000000T0000Z-211024T1500Z/
Galveston Bay-
550 AM CDT Sun Oct 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Northeast winds around 20 knots and slightly choppy to
  choppy bay waters.

* WHERE...Galveston Bay.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 6:16 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Oct 23, 6:16 PM CDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
616 PM CDT Sat Oct 23 2021

.AVIATION...

Seeing an early evening weakening and decreasing coverage trend for
area SHRA/TSRA activity, and expect trend to continue for the remainder
of the evening as the disturbance/shortwave continues to work its way
off to the east. Still anticipating winds to stay up a bit overnight
which should limit widespread fog development. If winds come down and
cloud cover diminishes enough, we could get more fog development than
currently anticipated. Might also see some redeveloping SHRA/TSRA before
sunrise near the coast. Lifting ceilings and fog dissipation should
begin to occur tomorrow after sunrise, and VFR conditions with much
less to little SHRA/TSRA development is anticipated tomorrow afternoon
with mainly S winds around 10 knots.  42

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT Sat Oct 23 2021/

SHORT TERM [Today through Sunday Night]...

Shortwave embedded in the base of mid/upper trof will continue
pushing eastward across the upper Tx coastal waters for the
remainder of the day & overnight. Associated precip coverage, esp
inland, should shrink later this evening as we lose heating.
Scattered activity will persist near the coast and offshore. Look
for some late night & morning cloudiness & patchy fog to develop
once we see llvl winds drop off enough. More favorable locations
would be w-sw of the metro area.

Continued warm/humid on Sunday. Rain chances will be lower with the
upper disturbance situated to the east, so morning readings in the
low 70s should fairly easily make it into upper 80s at peak heating.
Fog chances appear higher Sunday night across most of the area as
the pressure gradient relaxes ahead of a weak frontal boundary
moving into north Tx. (This front won't make it into our area...but
we'll get a stronger one toward midweek.)  47

LONG TERM [Monday Through Saturday]...

Upper ridging continues to build into the area on Monday as a
broad area of surface high pressure settles into the Central CONUS
while the stalled frontal boundary remains to our north. Monday is
likely to be the warmest day of the foreseeable future as
mid/upper heights increase slightly, and conditions will remain
humid with continued onshore winds keeping surface dew points in
the low to mid 70s. Precipitation remains unlikely without much
forcing.

The beginning of a large-scale pattern shift will arrive on
Tuesday as an amplified upper trough begins to dig into the
Central CONUS while surface low pressure deepens over the northern
plains. A strong surface cold front associated with this feature
will traverse much of the Central/Southern CONUS as it pushes
eastward throughout the upcoming week. Precipitation chances will
increase on Tuesday as a shortwave trough axis ahead of the main
trough/upper low and surface front moves into the area, allowing
for the development of scattered showers and storms. More
widespread rainfall will arrive on Wednesday as the main frontal
boundary moves into SE TX. Global models continue to speed up the
front's arrival with the boundary now expected to push through the
area on Wednesday morning/afternoon. Widespread showers and storms
will accompany the front with some strong storms and locally heavy
downpours possible.

Behind the front, gusty northwest winds will develop while a
significant drop in both temperatures and dew points arrives by
Wednesday night. Conditions should feel decidedly fall-like for
the remainder of the week and into the weekend, with overnight
lows dipping into the 50s and 60s and daytime highs reaching the
mid to upper 70s through at least Sunday. Dew points in the mid
30s to low 50s will keep things feeling dry and generally pleasant
during this time.

Cady

MARINE...

Lee cyclogenesis in the Central Rockies will result in a
tightening of the synoptic pressure gradient across the Central
CONUS and allow for the increasing onshore wind trend over the
bays and coastal waters continue. We've reached borderline caution
criteria this afternoon, but should exceed it later tonight and
thus have decided to hold off on posting cautions in the current
package. Showers and storms will continue offshore overnight and
into tomorrow before shifting eastward with the departure of an
upper shortwave trough. Calm conditions will begin the week with
light to moderate onshore winds. A second shortwave on Tuesday
brings about another round of showers and storms before a strong
surface cold front on Wednesday brings widespread precipitation.
Strong northwest winds develop behind the departing front, with
winds increasing to up to 25 knots and seas building to 7-9ft by
Thursday. As a result, Small Craft Advisories will likely be
required.

Cady

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      70  89  73  91  69 /  10  10   0   0   0
Houston (IAH)              72  87  74  90  70 /  30  20  10   0   0
Galveston (GLS)            77  85  77  85  76 /  50  30   0  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

In the hours before

Special weather statement, Oct 23, 6:33 PM CDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
633 PM CDT Sat Oct 23 2021

TXZ213-237-238-313-337-338-437-438-240000-
Galveston Island TX-Inland Brazoria TX-Coastal Harris TX-
Inland Galveston TX-Coastal Galveston TX-Brazoria Islands TX-
Inland Harris TX-Coastal Brazoria TX-
633 PM CDT Sat Oct 23 2021

...Strong thunderstorms will impact portions of Galveston,
northeastern Brazoria and southeastern Harris Counties through 700 PM
CDT...

At 632 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Liverpool to 8 miles south of Hillcrest to
6 miles north of San Luis Pass. Movement was northeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Southeastern Pearland, League City, Galveston Causeway, Galveston
Island West End, Texas City, Friendswood, Alvin, Dickinson, La
Marque, Santa Fe, Webster, Hitchcock, southwestern Clear Lake, Bayou
Vista, Jamaica Beach, Tiki Island, Hillcrest, Liverpool, Scholes
Field and Offatts Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2958 9521 2946 9499 2926 9479 2906 9512
      2918 9524 2928 9541
TIME...MOT...LOC 2332Z 219DEG 18KT 2933 9531 2927 9519 2918 9510

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CB
Special weather statement, Oct 23, 7:10 PM CDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
710 PM CDT Sat Oct 23 2021

TXZ213-214-237-238-313-337-338-438-439-240045-
Galveston Island TX-Inland Brazoria TX-Coastal Harris TX-Chambers TX-
Inland Galveston TX-Coastal Galveston TX-Bolivar Peninsula TX-
Inland Harris TX-Coastal Brazoria TX-
710 PM CDT Sat Oct 23 2021

...A strong thunderstorm will impact portions of Galveston,
northeastern Brazoria, southwestern Chambers and southeastern Harris
Counties through 745 PM CDT...

At 710 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pelican Island, or near Galveston Causeway, moving north at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Southern Pasadena, eastern Pearland, League City, southeastern
Baytown, Galveston Causeway, Galveston Island West End, Texas City,
Friendswood, La Porte, Deer Park, Alvin, Dickinson, La Marque, Santa
Fe, Seabrook, Webster, Hitchcock, Beach City, Kemah and South Belt /
Ellington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2934 9453 2929 9476 2913 9510 2961 9533
      2974 9489 2976 9461
TIME...MOT...LOC 0010Z 166DEG 25KT 2935 9487

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CB
Local storm report, Oct 23, 7:35 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
735 PM CDT SAT OCT 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     MARINE TSTM WIND 4 NNE SAN LEON          29.54N 94.91W
10/23/2021  M50 MPH          GMZ335             TX   MESONET

            MARINE THUNDERSTORM WIND GUST WAS MEASURED
            AT THE GALVESTON BAY WEATHERFLOW SITE.

&&
Special weather statement, Oct 23, 7:40 PM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
740 PM CDT Sat Oct 23 2021

TXZ213-214-300-313-338-240115-
Coastal Harris TX-Chambers TX-Coastal Galveston TX-
Southern Liberty TX-Inland Harris TX-
740 PM CDT Sat Oct 23 2021

...Strong thunderstorms will impact portions of northwestern
Galveston, western Chambers, south central Liberty and southeastern
Harris Counties through 815 PM CDT...

At 739 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shoreacres to 6 miles south of Beach City
to near Smith Point. Movement was north at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pasadena, northeastern League City, Baytown, La Porte, Deer Park,
Seabrook, Galena Park, Webster, Beach City, Kemah, Cloverleaf, Clear
Lake, Channelview, Highlands, Barrett, eastern South Belt /
Ellington, Crosby, Nassau Bay, Mont Belvieu and Taylor Lake Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2994 9527 2996 9496 2992 9471 2949 9468
      2952 9491 2951 9514
TIME...MOT...LOC 0039Z 161DEG 30KT 2965 9505 2964 9488 2960 9475

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CB
Special weather statement, Oct 23, 8:12 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
812 PM CDT Sat Oct 23 2021

TXZ199-200-213-214-300-313-240145-
Northern Liberty TX-Coastal Harris TX-Chambers TX-
Southern Liberty TX-Inland Harris TX-Montgomery TX-
812 PM CDT Sat Oct 23 2021

...Strong thunderstorms will impact portions of southeastern
Montgomery, northwestern Chambers, southwestern Liberty and
northeastern Harris Counties through 845 PM CDT...

At 812 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near East Houston to near Crosby to near Old
River-Winfree. Movement was north at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Northern Baytown, Humble, Liberty, Dayton, Cloverleaf, Channelview,
Kingwood, Highlands, Barrett, Crosby, Mont Belvieu, Splendora, Patton
Village, Roman Forest, Woodbranch, Old River-Winfree, Ames, Hardin,
Plum Grove and Kenefick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3020 9533 3024 9500 3021 9469 2977 9473
      2979 9496 2977 9519
TIME...MOT...LOC 0112Z 179DEG 24KT 2988 9520 2991 9502 2990 9484

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CB

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 7:10 PM CDTSpecial Weather StatementHGXChambers, Galveston35 min
Oct 23, 7:40 PM CDTSpecial Weather StatementHGXChambers35 min
Oct 23, 8:12 PM CDTSpecial Weather StatementHGXLiberty33 min
Oct 24, 9:53 AM CDTRip Current StatementHGXBrazoria, Galveston12 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.